Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 9, 2012, 4:01 PM EDT for Oneida County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 9, 2012, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
009
WWUS81 KALY 092001
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU AUG 9 2012
NYZ038-039-092030-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
401 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 420 PM EDT
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 425 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4322 7508 4324 7515 4326 7516 4328 7516
4334 7486 4328 7471 4318 7470 4317 7472
4315 7471 4314 7474 4312 7473 4310 7466
4307 7520
TIME...MOT...LOC 2002Z 257DEG 23KT 4317 7521
$$
SNYDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:40 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 9, 1:40 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT THU AUG 9 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL SLOWLY TRACK SOUTHWARD AND STALL OVER UPSTATE NEW YORK TODAY...ALLOWING FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG. MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES BY SATURDAY. ITS ASSOCIATED COLD FRONT WILL ADVANCE TOWARD THE LOCAL REGION FRIDAY AND CROSS THE REGION SATURDAY...ALLOWING FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL CONTAIN HEAVY RAINFALL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM EDT...ISOLATED TO SCATTERED CONVECTION IS INITIATING ACROSS MUCH OF CENTRAL AND EASTERN NEW YORK AS WELL AS WESTERN NEW ENGLAND...AS CONVECTIVE TEMPS ARE BEING REACHED. SURFACE BASED INSTABILITY IS CONSIDERABLE AS ANALYZED FROM THE SPC HOURLY MESOANALYSIS...WITH 1500-2500 J/KG ACROSS MOST OF THE AREA. THE HIGHER MAGNITUDE OF INSTABILITY LIES ACROSS SOUTHERN AREAS...WHILE THE LOWER VALUES ARE LOCATED NORTH. HOWEVER...THE BEST DEEP LAYER EFFECTIVE SHEAR OF 30-35 KT IS LOCATED OVER NORTHERN AREAS WITH LESS SHEAR TO THE SOUTH. THIS HAS RESULTED IN THE BEST INSTABILITY/SHEAR AREAS BEING DISPLACED FROM EACH OTHER. THAT BEING SAID...CONSIDERABLE MOISTURE...INSTABILITY...AND LIFT ASSOCIATED WITH A STALLED FRONTAL BOUNDARY WILL CONTINUE TO LEAD TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA. SOME MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS DUE TO WET MICROBURSTS THE MAIN THREAT ALTHOUGH LARGE HAIL CANNOT BE RULED OUT WITH TALLER UPDRAFTS. WILL HAVE TO SEE IF COLD POOL ORGANIZATION WILL TAKE PLACE WITH THE CLUSTER OF CELL ACROSS SOUTHERN AREAS...WHICH WOULD RESULT IN AN ENHANCED WIND DAMAGE THREAT. CONVECTION SHOULD LAST INTO THE EVENING BEFORE SOME LOW LEVEL STABILIZATION TAKES PLACE AFTER DARK. TONIGHT...THE FORECAST WRF NMM AND ARW CORES SUGGEST A LULL IN THE ACTIVITY AS THE MAIN UPPER LOW CURRENTLY TRACKING ACROSS THE ARROWHEAD OF MINNESOTA BEGINS TO CARVE OUT AN ANOMALOUS LOWERING HEIGHTS INTO THE OHIO VALLEY AND CENTRAL GREAT LAKES REGION. HOWEVER...THE GLOBAL MODELS SUGGEST THE INCREASE IN THETA-E/MOISTURE TRANSPORT VECTOR MAGNITUDES WILL CONTINUE WITH SHOWER DEVELOPMENT OVERNIGHT. MOS GUIDANCE DOES LOWER POPS OVERNIGHT BUT NOT TOO LOW TO DROP MENTION OF PRECIP FROM THE FORECAST/GRIDS. THEREFORE...WE WILL CONTINUE WITH THE 30-40% POPS OVERNIGHT FOR THE ENTIRE REGION WITH SHOWERS AND THE CHANCE FOR THUNDERSTORMS. AS LOW LEVEL MOISTURE INCREASES FURTHER AND SURFACE WINDS EXPECTED TO DECOUPLE...AREAS OF FOG ARE EXPECTED AND WILL INCLUDE IN THE GRIDS/FORECAST. OVERNIGHT LOWS WILL BE WARM AND MUGGY WITH VALUES MAINLY INTO THE L-U 60S. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AN ACTIVE PERIOD OF WEATHER WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL... NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE THIS MORNING CONTINUE TO ADVERTISE AN UNSEASONABLY LOWER HEIGHT ANOMALIES OVER THE MID WEST AS UPPER LOW EVOLVES. THIS LEAVES OUR REGION WITHIN A SOUTHERLY INCREASE OF WARM AND MOIST CONVEYOR BELT AS PWATS CLIMB TOWARD 2 INCHES THROUGH THE SHORT TERM. SEVERE POTENTIAL ON FRIDAY COULD BE RATHER INTERESTING AS IT WILL BE HIGHLY DEPENDENT ON ACCUMULATED INSOLATION. AS THIS UPSTREAM SYSTEM DEEPENS...OUR LOW LEVEL FLOW IS FORECAST TO BACK SLIGHTLY WHICH COULD BE MESOSCALE ENHANCED WITHIN THE HUDSON VALLEY REGION. MUCAPES ON FRIDAY COULD EXCEED 2K J/KG WITH ENOUGH INSOLATION FOR MORE ROBUST CONVECTION. IN COLLABORATION WITH SPC THIS MORNING...SLIGHT RISK WAS ADJUSTED NORTHWARD TO ENCOMPASS THE SOUTHERN 2/3RDS OF THE CWFA. PER THERE EXCELLENT DISC... SOMEWHAT STRONGER DEEP AND LOW LEVEL SHEAR MAY DEVELOP FROM NRN MID ATLANTIC INTO ERN PORTION OF THE OH VALLEY AND NERN STATES IN ASSOCIATION WITH A MID LEVEL JET ROTATING THROUGH SERN PERIPHERY OF THE UPPER LOW. IF SUFFICIENT INSTABILITY DEVELOPS...STORMS MAY BECOME A BIT MORE ORGANIZED IN THIS REGION WITH POTENTIAL FOR EMBEDDED MESOCYCLONES AND BOWING SEGMENTS. DAMAGING WIND WILL BE THE MAIN THREAT...BUT A CONDITIONAL THREAT WILL EXIST FOR A COUPLE OF TORNADOES. FURTHERMORE...AS THOSE PWATS INCREASE...SO DOES THE POTENTIAL FOR HEAVY RAINFALL FRIDAY INTO FRIDAY NIGHT. PER THE CSTAR III RESEARCH...SEVERAL PIECES POINT TOWARD HEAVY RAINFALL BUT NOT ALL OF THE PIECES APPEAR TO LINE UP TOO WELL. WHILE THE POTENTIAL FOR SOME TRAINING ECHOES IS APPARENT...FLASH FLOOD GUIDANCE REMAINS RATHER HIGH WITH COUNTY VALUES RANGING FROM 2-4 INCHES ALONG WITH OUR RECENT DRY WEATHER TRENDS. SO HEADLINES AT THE PRESENT TIME AS WE WILL CLOSELY MONITOR TRENDS AND CONTINUE TO MAKE FORECAST ADJUSTMENTS. WE WILL CONTINUE TO HIGHLIGHT THESE HAZARDS IN THE HWO THIS MORNING. GUIDANCE IS SOMEWHAT IN TIMING DISAGREEMENTS WITH THE DEPARTURE OF THE FRONTAL BOUNDARY ON SATURDAY. AS SUGGESTED BY THE LATEST ENSEMBLES...WE WILL FAVOR MORE TOWARD THE ECMWF TIMING WHICH KEEPS POPS INTO THE CHC-SCT CATEGORY ALONG AND EAST OF THE HUDSON RIVER WITH DECREASED POPS FURTHER WEST AS THAT DRY SLOT APPROACHES. AS SOME PARTIAL SUNSHINE IS EXPECTED...ALONG WITH A MOIST GROUND...HIGHS SATURDAY AFTERNOON CLIMB INTO THE LOWER 80S FOR VALLEY LOCATIONS AND 70S ELSEWHERE PER 850MB TEMPS INTO THE LOWER-MID TEENS CELSIUS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HAVE POPULATED THIS PORTION OF GRIDDED DATABASE WITH A 50/50 BLEND OF 18Z/08 HPC GUIDANCE AND 00Z/09 GMOS. SAT NT-SUN NT...MAIN OCCLUDED/COLD FRONT SHOULD MOVE E OF THE REGION EARLY SAT NT...AS MID LEVEL DRY SLOT PUNCHES NORTHEAST ACROSS AREA. THIS SHOULD ALLOW SHOWERS TO TAPER OFF...ALTHOUGH CAN NOT COMPLETELY RULE OUT ADDITIONAL LIGHTER SHOWERS...OR AREAS OF DRIZZLE...ESP ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND. THEN...AS THE MID/UPPER LEVEL COLD POOL MOVE ACROSS DURING SUNDAY/SUNDAY EVENING...DIURNALLY DRIVEN SHOWERS SHOULD DEVELOP...ESP ACROSS HIGHER ELEVATIONS. WILL INDICATE SLIGHT CHC TO LOW CHC POPS FOR SUNDAY TO ACCOUNT FOR THIS. EXPECT TEMPS TO BE NEAR OR A BIT BELOW SEASONAL LEVELS...GENERALLY 75-80 WITHIN VALLEY REGIONS...AND 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS SHOULD FALL INTO HE LOWER 60S IN VALLEY AREAS...AND 50S ELSEWHERE FOR SUNDAY MORNING...THEN A FEW DEGREES COOLER...MAINLY 50S...FOR MON AM. MONDAY-MONDAY NIGHT...WEAK RIDGE OF HIGH PRESSURE SHOULD SLIDE ACROSS THE REGION...WITH GENERALLY FAIR CONDITIONS. TEMPS SHOULD REACH 80-85 IN VALLEYS..AND 75-80 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS FALLING INTO THE LOWER 60S ACROSS THE HUDSON RIVER VALLEY...AND LOWER/MID 50S ACROSS THE SOUTHERN ADIRONDACKS. TUE-WED...MOST LONG RANGE MODELS INDICATE ANOTHER POTENTIAL UPPER LEVEL LOW DIGGING SOUTHWARD FROM EASTERN CANADA INTO THE NORTHEAST STATES. DEPENDING ON THE EXPECT PATH AND EVOLUTION OF THIS FEATURE...SHOWERS AND POSSIBLE THUNDERSTORMS MAY OCCUR DURING THIS PERIOD...ESP TUE NT/WED. TEMPS SHOULD REACH 80-85 IN VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS FALLING INTO THE LOWER/MID 60S IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS. 500HPA CUTOFF LIFTS NNE INTO QB TAKING CLOUDS AND THE THREAT OF -SHRA WITH IT SUNDAY ON ECMWF. AT SFC W FLOW BECOMES EST ACROSS THE RGN..AND BY EVENING SFC HIGH BUILDS OVER THE MID ATLC. GFS/GEM HOLDING SOME CLOUDS AND MINIMAL QPF OVER NW PERIPHERY OF FCA...BUT OTRW A FAIR DAY. CONDS REMAIN DRY MONDAY AS SFC HIGH HOLDS OVER MID ATLC AND 500HPA REMAINS ZONAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 140 PM...WITH A SLOW MOVING COLD FRONT WORKING ACROSS THE REGION...SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR REGION...ONE HAD ALREADY MARGINALLY IMPACTED KALB. MORE CELLS ARE ON THE WAY. WENT AHEAD AND USED A TEMPO AT ALL SITES FOR THUNDER WITH HIGH END MVFR AND POSSIBLE WIND GUSTS TO 25 MPH FOR THE BALANCE OF THE AFTERNOON. THEY WILL BE HIT OR MISS BUT UP TO A 50 PERCENT PROBABILITY THAT ONE COULD IMPACT ANY TAF SITE AT ANY TIME...AT LEAST BRIEFLY. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO EARLY EVENING WITH A LIGHT SOUTH OR SOUTHWEST WIND UNDER 10KTS. FOR THIS EVENING...CONVECTION LOOKS TO DIMINISH BUT WILL CARRY A VCSH FOR THE EVENING HOURS TO REFLECT ABOUT A 25 PERCENT POSSIBILITY THAT A SHOWER OR EVEN THUNDERSTORM COULD STILL BRIEFLY IMPACT A TAF SITE. LATER OVERNIGHT...THE THREAT OF CONVECTION LOOKS VERY LOW (UNDER 20 PERCENT) AS WE LOOSE THE HEATING OF THE DAY AND THE FRONTAL BOUNDARY LIFTS BACK NORTH. WITH LOTS OF MOISTURE IN PLACE...SOME FOG (AND EVEN LOW CLOUDS) A PRETTY GOOD BET ESPECIALLY AT KGFL/KPSF WHERE WE TAKE CIGS/VSBY TO IFR. AT THE OTHER TWO SITES...KEPT CONDITIONS AT MVFR FOR NOW. HOWEVER...IF A LOT OF RAIN WERE TO FALL AT ANY SITE BETWEEN NOW AND THE OVERNIGHT...MIGHT HAVE TO RETHINK THIS SCENARIO. SO...IF YOU NEED TO FLY OUT OF ANY OF THE AIRPORT SITES EARLY TOMORROW MORNING...PLEASE CHECK BACK LATER ON. ON FRIDAY...A STRONG DISTURBANCE MOVING THROUGH THE GREAT LAKES WILL GENERATE LARGE SCALE ASCENT OVER OUR REGION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. FOR NOW...USED PROB30 GROUPS FOR MVFR THUNDERSTORMS SINCE THE EXACT TIMING OF SHOWERS AND THUNDERSTORMS REMAINED UNCERTAIN. OUTLOOK... FRI-NITE-SAT...SUB-VFR. SHRA/TSRA LIKELY. AM LOW CLOUDS/FOG. SAT NGT-MON...VFR. NO SIG WX. TUE...VFR. CHC SUB-VFR SHRA/TSRA. && .FIRE WEATHER... MINIMAL FIRE WEATHER CONCERNS AS INCREASING LOW LEVEL MOISTURE ALONG WITH POTENTIAL FOR SHOWERS AND THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL KEEP RELATIVE HUMIDITIES AT OR ABOVE 50 PERCENT THROUGH THE END OF THE WEEK. && .HYDROLOGY... A MODERATE TO SIGNIFICANT HEAVY RAINFALL EVENT REMAINS POSSIBLE THROUGH FRIDAY NIGHT WITH A GENERAL 1-3 INCHES PER THE LATEST QPF GUIDANCE WITH LOCALIZED AMOUNTS OF 3-4 INCHES POSSIBLE. SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY...WITH NUMEROUS SHOWERS AND STORMS EXPECT FRIDAY INTO FRIDAY NIGHT AS A SERIES OF FRONTAL PASSAGES AND ANOMALOUS UPPER LOW OVER THE MID WEST IMPACTS THE AREA. IT IS STILL TOO EARLY TO DETERMINE WHERE THE HIGHEST PRECIPITATION AMOUNTS WOULD BE....HOWEVER THERE REMAINS A CONCERN FOR POSSIBLE FLASH FLOODING. AS FAR AS MAIN STEM RIVERS GO...THERE COULD BE SIGNIFICANT WITHIN BANK RISES ON SOME DEPENDING ON WHERE THE AXIS OF HEAVY RAINFALL SETS UP. HOWEVER...GIVEN THE DRY CONDITIONS OF LATE...AT THIS POINT...WIDESPREAD RIVER FLOODING APPEARS UNLIKELY. DUE TO ALL THESE FACTORS MENTIONED ABOVE...WILL KEEP MENTION FOR THE POSSIBILITY FOR HEAVY RAINFALL IN OUR HAZARDOUS WEATHER OUTLOOK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/BGM NEAR TERM...FRUGIS/JPV SHORT TERM...BGM LONG TERM...KL AVIATION...HWJIV FIRE WEATHER...BGM HYDROLOGY...BGM
Hazardous weather outlook, Aug 9, 10:27 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1027 AM EDT THU AUG 9 2012 NYZ032-033-038>043-047>054-058>060-063-082>084-VTZ013-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 1027 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN ADIRONDACKS...THE GREATER CAPITAL REGION INCLUDING THE HELDERBERGS...THE NORTHERN TACONICS...SOUTHWESTERN VERMONT...THE LAKE GEORGE SARATOGA REGION...THE MOHAWK AND SCHOHARIE VALLEYS...THE HUDSON VALLEY OF GREENE AND COLUMBIA COUNTIES...AND THE EASTERN CATSKILLS .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON AND INTO THE EVENING HOURS. ANY THUNDERSTORM THAT DEVELOPS WILL MOVE TOWARDS THE EAST TO NORTHEAST AT 15-25 MPH. THUNDERSTORMS SHOULD DECREASE IN INTENSITY AND COVERAGE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. THE POTENTIAL EXISTS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS...MAINLY FROM DAMAGING WIND GUSTS...WITH THE HIGHER PROBABILITIES FOR SEVERE WEATHER FRIDAY AFTERNOON AND EVENING. IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED THROUGH SATURDAY AFTERNOON...AND LOCALIZED AMOUNTS OF 4 INCHES COULD OCCUR IN WHERE THUNDERSTORMS ARE FREQUENT. WITHIN RIVER BANK RISES ARE LIKELY...AND THERE COULD BE PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE ON THESE DEVELOPING WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THE EVENING HOURS. CTZ001-013-MAZ001-025-NYZ061-064>066-VTZ014-015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM- 1027 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE CENTRAL AND SOUTHERN TACONICS...THE MID HUDSON VALLEY OF ULSTER AND DUTCHESS COUNTIES...THE BERKSHIRES...AND SOUTHEASTERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS AN INCREASING WARM AND HUMID AIR MASS MOVES INTO THE REGION. WHILE SEVERE WEATHER POTENTIAL IS LOW...AN ISOLATED WIND GUST TO 50 MPH IS POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL TRACK EAST NORTHEAST BETWEEN 15 AND 25 MPH. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. THE POTENTIAL EXISTS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS...MAINLY FROM DAMAGING WIND GUSTS...WITH THE HIGHER PROBABILITIES FOR SEVERE WEATHER FRIDAY AFTERNOON AND EVENING. IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED THROUGH SATURDAY AFTERNOON...AND LOCALIZED AMOUNTS OF 4 INCHES COULD OCCUR IN WHERE THUNDERSTORMS ARE FREQUENT. WITHIN RIVER BANK RISES ARE LIKELY...AND THERE COULD BE PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE ON THESE DEVELOPING WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 2:44 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT THU AUG 9 2012
NYZ059>061-065-091930-
EASTERN GREENE NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
244 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIGH
FALLS...OR ABOUT OVER CATSKILL...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 250 PM EDT
CLERMONT BY 255 PM EDT
8 MILES SOUTH OF ATHENS BY 305 PM EDT
LIVINGSTON AND 7 MILES SOUTH OF HUDSON BY 310 PM EDT
CLAVERACK BY 325 PM EDT
6 MILES SOUTH OF PHILMONT...8 MILES NORTHWEST OF COPAKE AND 8 MILES
NORTH OF ANCRAM BY 330 PM EDT
LAT...LON 4205 7394 4207 7392 4209 7393 4211 7392
4212 7391 4217 7400 4216 7401 4223 7402
4235 7357 4204 7354
TIME...MOT...LOC 1844Z 264DEG 12KT 4215 7388
SNYDERSpecial weather statement, Aug 9, 3:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 332 PM EDT THU AUG 9 2012 NYZ039>041-048>050-082-092000- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY- 332 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR HAGAMAN...OR ABOUT OVER AMSTERDAM...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... GLENVILLE AND 8 MILES NORTH OF ROTTERDAM JUNCTION BY 355 PM EDT GALWAY...8 MILES SOUTHWEST OF ROCK CITY FALLS AND 9 MILES NORTHWEST OF BURNT HILLS BY 400 PM EDT LAT...LON 4311 7388 4285 7387 4290 7429 4308 7430 TIME...MOT...LOC 1932Z 268DEG 12KT 4299 7417 SNYDER
Special weather statement, Aug 9, 3:44 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 344 PM EDT THU AUG 9 2012 NYZ033-039-041-042-050-082-083-092015- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-344 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR NORTHAMPTON BEACH PUBLIC CAMPGROUND...OR ABOUT 13 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... EDINBURG BY 350 PM EDT DAY CENTER BY 405 PM EDT LAT...LON 4351 7409 4341 7382 4307 7410 4316 7432 TIME...MOT...LOC 1944Z 208DEG 23KT 4319 7415 SNYDER
Special weather statement, Aug 9, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU AUG 9 2012
NYZ038-039-092030-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
401 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 420 PM EDT
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 425 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4322 7508 4324 7515 4326 7516 4328 7516
4334 7486 4328 7471 4318 7470 4317 7472
4315 7471 4314 7474 4312 7473 4310 7466
4307 7520
TIME...MOT...LOC 2002Z 257DEG 23KT 4317 7521
SNYDERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:44 PM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Aug 9, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 56 min |
| Aug 9, 3:32 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Aug 9, 3:38 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 69 min |
| Aug 9, 3:44 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Aug 9, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 28 min |
| Aug 9, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 55 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | ALY | Herkimer | 53 min |
| Aug 9, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 42 min |
| Aug 9, 4:49 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Aug 9, 5:22 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Aug 9, 5:27 PM EDT | Special Weather Statement | ALY | Warren | 63 min |
| Aug 9, 5:31 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 4 hr |
| Aug 9, 5:55 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Aug 9, 6:08 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Aug 9, 6:21 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga, Schenectady, Schoharie | 54 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.